MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 9X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: after 4 weeks from the initial, surgeon found 2nd screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.Patient outcome: migration.
 
Additional Manufacturer Narrative
Medical product: catalog#: 47-2486-065-40; lot# 3024762; name: blunt tip screw, 4x65mm.Catalog#: 47-2486-130-40; lot# 3062687; name: cortical bone screw, 4x30mm.Catalog#: 47-2486-134-40; lot# 2989741; name: cortical bone screw , 4x34mm.Catalog#: 47-2488-010-02; lot# 3054473; name: proximal humerus nail cap, 10.5x2.5mm.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2021-00664, 0009613350-2021-00665, 0009613350-2021-00666.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that after 4 weeks from the initial procedure, the surgeon found the 2nd proximal screw was backed out from its proper position.No revision is planned.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the provided x-rays were reviewed by a health care professional.The review identified that the second proximal screw has backed out on the image from on (b)(6) 2021, as compared to the image on (b)(6) 2021.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records for part#: 47248604040, lot#: 3039391, part#: 47248604240, lot#: 3054513, and part#: 47248604840, lot#: 3054391 identified no deviations or anomalies during manufacturing.Review of the device history records for part#: 47249616109, lot#: 3036213 identified the following deviations and/or anomalies: ncr#: (b)(4).Ncr(s): no ncr with a potential correlation to the reported event was found.Surgical technique sap: surgical technique identified that the interlocking screws should be locked using the corelock driver after the placement of all screws.It was noted that the surgeon followed the surgical technique.Conclusion: it was reported that after 4 weeks from the initial procedure, the surgeon found the 2nd proximal screw was backed out from its proper position.No revision is planned.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
PROXIMAL HUMERUS, LEFT, 9X160MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13009066
Report Number0009613350-2021-00663
Device Sequence Number20093861
Product Code HSB
UDI-Device Identifier00889024505810
UDI-Public00889024505810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-161-09
Device Lot Number3036213
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient Age82 YR
Patient SexMale